MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 14" (36 CM) APPX 3.6 ML, TRANSFER SET W/4 CLAVE¿, 2 TRI-CONNECTORS, BACK CHECK V; STOPCOCK, I.V. SET

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 14" (36 CM) APPX 3.6 ML, TRANSFER SET W/4 CLAVE¿, 2 TRI-CONNECTORS, BACK CHECK V; STOPCOCK, I.V. SET
Catalog Number B33973
Medical Device Problem Codes Break (1069); Disconnection (1171); Separation Problem (4043)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/25/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not available for evaluation, however, a lot history review will be performed in due course.
 
Event or Problem Description
It was reported that the 14" (36 cm) appx 3.6 ml, transfer set w/4 clave¿, 2 tri-connectors, back check valve, clamp (blue), vented cap had a disconnection issue.It was stated that the item broke/disconnected where it should have been fused.Unspecified medication splashed onto a nurse and the onto the floor.This is the same area where other manifolds have failed in the past.The medication involved was mycophenolate.There was patient involvement and rn was sprayed with hazardous drug.The hazardous drug has no effect to the rn and the patient.There were no patient harm.
 
Additional Manufacturer Narrative
The complaint could not be confirmed by investigation.No product samples, pictures, or videos were received for investigation.Without the return of the used sample a comprehensive failure investigation cannot be performed, and a cause cannot be determined.The device lot history was reviewed, and no nonconformities were found that would have led to the reported complaint.
 
Event or Problem Description
Additional information received.A medsun medwatch uf/importer report # (b)(4) received on 27-jan-2025 that stated physical therapy (pt), occupational therapy (ot), and registered nurse (rn) were mobilizing patient when a portion of the 4-port manifold that had been infusing hazardous drugs fell apart.Medication started to fall freely onto the floor and mycophenolate splashed onto primary nurse's arm.A second nurse was able to plug the hole without getting splashed.The primary nurse washed her arm immediately and both nurses notified the charge nurse of a hazardous drug spill.Additional event information obtained from ufmw: this is a single-use device that was not reprocessed and reused on a patient.This is a device that was not ever services by a third-party servicer.One day is the approximate age of device.The event occurred in the hospital critical care.
 
Additional Manufacturer Narrative
Additional information in a2, a3, a4, b5, e4, g2, and h10.

Brand Name
14" (36 CM) APPX 3.6 ML, TRANSFER SET W/4 CLAVE¿, 2 TRI-CONNECTORS, BACK CHECK V
Common Device Name
STOPCOCK, I.V. SET
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key21035656
Report Number9617594-2024-01885
Device Sequence Number7656438
Product Code FMG
UDI-Device Identifier00887709123984
UDI-Public(01)00887709123984(17)290701(10)14089521
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K964435
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberB33973
Device Lot Number14089521
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/02/2024
Supplement Date Received by Manufacturer01/08/2025
01/27/2025
Initial Report FDA Received Date12/30/2024
Supplement Report FDA Received Date01/15/2025
02/24/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age66 YR
Patient SexMale
Patient Weight72 KG